Alert archive / New York / High Wind Watches in 2014

High Wind Watch 1, NWS New York, NY

December 8, 20148 counties in New York; 4 counties in Connecticut

NWS New York, NY issued this high wind watch at Dec 8, 2014, 4:16 AM EST for 8 counties in New York; 4 counties in Connecticut. It took effect at Dec 9, 2014, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2014, 4:16 AM EST (09:16 UTC)
In effect from
Dec 9, 2014, 6:00 AM EST
Expired
Dec 8, 2014, 3:53 PM EST
In force
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 47 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2006 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WWUS71 KOKX 080916
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
416 AM EST MON DEC 8 2014

...NOR'EASTER TO BRING POTENTIALLY DAMAGING WINDS ON TUESDAY...

CTZ009>012-NYZ071>075-078>081-176>179-082115-
/O.NEW.KOKX.HW.A.0001.141209T1100Z-141209T2300Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
SOUTHERN QUEENS-SOUTHERN NASSAU-
416 AM EST MON DEC 8 2014

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON.

* LOCATIONS...NEW YORK CITY...COASTAL CONNECTICUT...SOUTHERN
  WESTCHESTER...AND LONG ISLAND.

* HAZARDS...HIGH WINDS. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH.

* TIMING...STRONGEST WINDS WILL BE FROM LATE MORNING INTO MID
  AFTERNOON.

* IMPACTS...DOWNED TREE LIMBS...SCATTERED POWER OUTAGES...AND
  MINOR PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
618 
WWUS71 KOKX 082053
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
353 PM EST MON DEC 8 2014

...NOR'EASTER WILL BRING STRONG WINDS ON TUESDAY...

CTZ010>012-NYZ078>081-090500-
/O.UPG.KOKX.HW.A.0001.141209T1100Z-141209T2300Z/
/O.NEW.KOKX.WI.Y.0009.141209T1300Z-141209T2200Z/
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
353 PM EST MON DEC 8 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM EST TUESDAY. 

* LOCATIONS...SOUTHEASTERN COASTAL CONNECTICUT AND SUFFOLK COUNTY
  LONG ISLAND. HIGHEST WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST.

* HAZARDS...STRONG WINDS.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 TO 50 MPH.
  HIGHEST WINDS ARE EXPECTED ALONG THE IMMEDIATE COAST.

* TIMING...STRONGEST WINDS ARE EXPECTED IN THE MORNING INTO THE
  EARLY AFTERNOON.

* IMPACTS...LOCALIZED POWER OUTAGES FROM DOWNED TREE LIMBS ARE
  POSSIBLE...POSSIBLE DAMAGE TO HOLIDAY DECORATIONS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CTZ009-NYZ071>075-176>179-090500-
/O.UPG.KOKX.HW.A.0001.141209T1100Z-141209T2300Z/
/O.NEW.KOKX.WI.Y.0009.141209T1300Z-141209T2200Z/
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
353 PM EST MON DEC 8 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM EST TUESDAY.  

* LOCATIONS...NEW YORK CITY...COASTAL SOUTHWESTERN
  CONNECTICUT...SOUTHERN WESTCHESTER AND NASSAU.

* HAZARDS...HIGH WINDS.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. GUSTS AS
  HIGH AS 50 MPH AT THE IMMEDIATE COAST AND THE LARGE BRIDGES
  AROUND NEW YORK CITY.

* TIMING...STRONGEST WINDS ARE EXPECTED IN THE MORNING INTO THE
  EARLY AFTERNOON.

* IMPACTS...LOCALIZED POWER OUTAGES FROM DOWNED TREE LIMBS ARE
  POSSIBLE...POSSIBLE DAMAGE TO HOLIDAY DECORATIONS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NJZ006-090500-
/O.NEW.KOKX.WI.Y.0009.141209T1300Z-141209T2200Z/
HUDSON-
353 PM EST MON DEC 8 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM EST TUESDAY.
 
* HAZARDS...HIGH WINDS.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. GUSTS AS
  HIGH AS 45 MPH ON THE LARGER BRIDGES.

* TIMING...STRONGEST WINDS ARE EXPECTED IN THE MORNING INTO THE
  EARLY AFTERNOON.

* IMPACTS...POSSIBLE DAMAGE TO HOLIDAY DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JST

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Dec 8, 3:46 AM EST, 30 minutes earlier.

Area forecast discussion, Dec 8, 3:46 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
346 AM EST MON DEC 8 2014

.SYNOPSIS...
HIGH PRESSURE CENTERED TO OUR NORTH SLIDES EAST THROUGH MONDAY.
LOW PRESSURE OFF THE MID ATLANTIC COAST TUE MORNING WILL SLOWLY
TRACK NORTH AND MEANDER OVER THE REGION THROUGH WEDNESDAY...THEN
LIFT INTO NEW ENGLAND WEDNESDAY NIGHT AND THURSDAY. HIGH PRESSURE
THEN BUILDS IN FROM THE WEST ON FRIDAY AND REMAINS IN CONTROL
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE WITH 00Z CYCLE GUIDANCE WILL FOLLOW WITHIN THE HOUR WITH
SEVERAL HAZARD UPDATES.

HIGH PRESSURE TO THE NORTH SHIFTS SLOWLY EAST THROUGH THE
OVERNIGHT. MOSTLY CLEAR AND DRY TONIGHT.

WITH HIGH PRESSURE JUST EAST OF MAINE DURING MONDAY...FLOW BECOMES
MORE ONSHORE. LOW LEVEL MOISTURE ADVECTS INTO THE AREA. THIS
MOISTURE WILL BE SHALLOW...SO DRIZZLE WOULD BE THE MOST LIKELY FORM
OF PCPN THAT FALLS. THERE IS JUST SLIGHT CHC TO CHC POPS FOR
THIS...RESERVED FOR THE COASTAL ZONES...AND ONLY DURING THE MIDDAY/
AFTERNOON HOURS. THERE IS AN OUTSIDE CHANCE THAT TEMPS FOR PORTIONS
OF LONG ISLAND COULD BE AT FREEZING OR BELOW AT THE ONSET OF ANY
CHANCE OF PCPN...BUT CHANCES ARE THAT IT WILL BE ABOVE FREEZING HERE
WHEN PCPN FIRST FALLS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
DECENT AGREEMENT AMONG THE MODELS THAT THE APPROACHING COASTAL
STORM'S CENTER WILL BE NOT TOO FAR SOUTH OF LONG ISLAND BY THE END
OF THE DAY ON TUESDAY. PCPN BECOMES LIKELY FOR ROUGHLY THE SOUTHERN
HALF OF THE CWA BY AROUND MIDNIGHT. BY DAYBREAK ON
TUESDAY...CATEGORICAL POPS.

PCPN TYPE FOR THE MOST PART WILL BE RAIN. BEFORE MID-MORNING
TUESDAY...MIXED PCPN EXPECTED NORTH OF THE CITY...AND THE CHANCES OF
SLEET MIXED IN WITH RAIN EXTENDS AS FAR SOUTH OF JUST NORTH OF THE
CITY. ACROSS THE NORTHERNMOST ZONES...IT LOOKS LIKE PRIMARILY A MIX
OF SLEET/FREEZING RAIN/RAIN BEFORE PCPN TURNS TO ALL RAIN FOR MOST
OF THE CWA BY LATE TUESDAY MORNING. SNOW COULD MIX IN ACROSS MAINLY
ORANGE...PUTNAM AND NORTHERN FAIRFIELD COUNTIES AND ADJACENT AREAS
STARTING AROUND MIDNIGHT. THIS IS WHEN THERE WILL BE ENOUGH MOISTURE
IN THE MID LEVELS FOR ICE CRYSTALS/SNOW GROWTH POTENTIAL.
HOWEVER...BY THE TIME THIS OCCURS...THERMAL PROFILES BELOW LIKELY
SUPPORT THE OTHER FORMS OF PCPN AS A WARM NOSE PUSHES IN.

SNOW STILL NOT COMPLETELY OUT OF THE QUESTION ACROSS ORANGE COUNTY
DURING LATE TUES MORNING THROUGH TUES AFTERNOON...MAINLY OVER THE
HIGHER ELEVATIONS WHEN GOOD FRONTOGENETIC FORCING IN THE MID LEVELS
PASSES THROUGH. THINKING IS THAT BETTER CHANCES OF BANDED SNOW AS A
RESULT OF DYNAMIC COOLING/FRONTOGENESIS WOULD BE NW OF ORANGE
COUNTY. WILL HOLD OFF ON ISSUING HEADLINES AT THIS TIME FOR THE NW
ZONES WITH SOME UNCERTAINTY REGARDING PCPN TYPE...AND STILL SOME
TIME TO FINE TUNE THE FORECAST. AT LEAST AN ADVISORY WILL PROBABLY
BE NEEDED ACROSS PARTS OF THE NW ZONES OVERNIGHT MON INTO TUES FOR
THE FREEZING RAIN ASPECT.

OTHERWISE...THE RAIN COULD BE HEAVY AT TIMES STARTING LATE TUESDAY
MORNING AS THE AFOREMENTIONED FRONTOGENESIS MOVES THROUGH AND A
STRONG LOW LEVEL JET SHIFTS INTO THE AREA. MINOR URBANIZED FLOODING
WOULD BE THE MORE LIKELY FLOODING TYPE IF ANY. SEE THE HYDROLOGY
SECTION BELOW FOR MORE DETAILS. THIS LLJ COULD ALSO HELP MIX DOWN
SOME STRONG GUSTS...AND A WIND ADVISORY COULD EVENTUALLY BE
NEEDED...PRIMARILY OVER LONG ISLAND AND CT.

USED A BLEND OF NAM MOS/NAM12/MAV MOS FOR TEMPS DURING THE SHORT
TERM PERIOD.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
CUTOFF LOW PRESSURE OVER THE MID ATLANTIC WILL SLOWLY LIFT NORTH
THROUGH FRI. UNCERTAINTY IN THE TRACK...STRENGTH AND TIMING OF THE
THIS SYSTEM REMAINS BEYOND TUE NIGHT WHICH LEADS TO LOW TO
MODERATE CONFIDENCE IN TODAYS FORECAST. THE GFS HAS SLOWED SINCE
YESTERDAY AND IS IN BETTER AGREEMENT ALTHOUGH REMAINS THE STRONGEST.
THE EC IS STILL HINTING AT SECONDARY LOW DEVELOPING OFF THE MID
ATLANTIC COAST TUE NIGHT AS A VORT MAX ROUNDS THE BASE OF THE UPPER
TROUGH WITH IT DEEPENING AS IT LIFTS N...THEN NW INTO NEW ENGLAND
WED NIGHT. THIS REMAINS THE ONLY MODEL WITH THIS SOLN...AND ALTHOUGH
IT HAS BEEN CONSISTENT...WOULD LIKE TO SEE A FEW OTHERS FOLLOW SUIT
BEFORE BUYING INTO IT. THE LOW THEN EITHER WEAKENS AS IT MEANDERS
OVER NORTHERN NEW ENGLAND THROUGH FRI WITH ANOTHER WEAK LOW
DEVELOPING OFF THE MID ATLANTIC COAST AND REMAINING NEARLY
STATIONARY THROUGH THE WEEKEND (ECMWF) OR TRACKS INTO SE CANADA WITH
HIGH PRES BUILDING IN FROM THE W.

IN TERMS OF SENSIBLE WEATHER...RAIN IS EXPECTED TO GRADUALLY CHANGE
OVER TO SNOW TUE NIGHT ACROSS PORTIONS OF THE LOWER HUDSON
VALLEY...INTERIOR SW CT AND NE NJ. SINCE THERE IS STILL A LOT OF
UNCERTAINTY WITH THIS SYSTEM...THE TIMING OF CHANGEOVER AND
SNOW/SLEET AMOUNTS REMAIN LOW CONFIDENCE. ADVSY LEVEL SNOW IS
POSSIBLE IN ORANGE COUNTY AND POSSIBLY WESTERN PASSAIC. WARNING
LEVEL SNOW AMOUNTS DO NOT APPEAR LIKELY AT THIS TIME ALTHOUGH SOME
LOCATIONS ACROSS NW ORANGE COUNTY MAY COME CLOSE. RAIN EXPECTED FROM
SE CT AND LONG ISLAND...POSSIBLY ALL RAIN IN NYC AS WELL WITH A MIX
IN BETWEEN.

AS THE LOW MOVE OHD TUE NIGHT THE STEADY PCPN WILL SHIFT INLAND AND
LIGHTEN AT THE COAST. IT BECOMES MORE SHOWERY IN NATURE WED THROUGH
THU NIGHT WITH COVERAGE GRADUALLY DECREASING. COLDER AIR WRAPPING
AROUND THE STORM WILL CAUSE PTYPE TRANSITION TO MOSTLY SNOW ACROSS
MUCH OF THE AREA.

UNSETTLED WEATHER COULD REMAIN INTO THE WEEKEND IF THE ECMWF SOLN IS
CORRECT. OTHERWISE...HIGH PRES BUILDS FROM THE WEST WILL DRY AND
SEASONABLE CONDS.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
HI PRES REMAINS OVER THE CANADIAN MARITIMES TODAY. LOW PRES
DEVELOPS SE OF HATTERAS TNGT...AND TRACKS NWD INTO TUE MRNG.

VFR THROUGH DAWN WITH NORTHEAST WINDS. AN OCCASIONAL GUST TO 20
KT...ESPECIALLY NEAR THE COAST...IS EXPECTED.

WILL NEED TO KEEP AN EYE ON LOW CLOUDS EAST OF BLOCK ISLAND AND OVER
CAPE COD THIS MORNING. THE INCREASING LOW LEVEL MOISTURE DUE TO THE
PERSISTENT EAST/NORTHEAST LOW LEVEL FLOW SHOULD BRING THESE CLOUDS
AND MVFR CIGS TO KISP/KBDR/KGON 12-15Z. THESE CIGS THEN MOVE
WESTWARD TOWARD OTHER TERMINALS DURING THE AFTERNOON.

PATCHY DRIZZLE IS POSSIBLE LATER IN THE DAY FROM EAST TO WEST. AREAS
NORTH AND WEST OF NYC COULD OBSERVE FREEZING DRIZZLE BY EVENING.

THROUGH THE DAY...NORTHEAST WINDS 10 TO 15 KTS PREVAIL.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED THRU 12Z.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED THRU 12Z.

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED THRU 12Z.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED THRU 12Z.

.OUTLOOK FOR 06Z TUE THROUGH FRI...
.TONIGHT...IFR. RAIN ALONG THE COAST AND A WINTRY MIX INLAND.
.TUE...IFR. RAIN. NE WINDS 20-30KT. GUSTS UP TO 50KT POSSIBLE.
.TUE NIGHT-WED...IFR LIKELY. SNOW/RAIN AT KSWF. RAIN ELSEWHERE. NW
WINDS 15-20G25-30KT.
.THU...MVFR OR LOWER AT TIMES. RAIN AND/OR SNOW POSSIBLE.
.FRI...VFR POSSIBLE.

&&

.MARINE...
MARGINAL GALES ARE PROBABLE ON THE OCEAN WATERS THRU THE OVERNIGHT
HOURS. LEFT GALE WARNING HERE UNCHANGED. FOR THE OTHER
WATERS...SCA THROUGH THE OVERNIGHT HOURS...WITH THE EASTERN SOUND
AND BAYS THROUGH MON AFTN.

WINDS PICK UP AGAIN MONDAY NIGHT AND TUESDAY WITH THE APPROACH OF
THE STORM...MORE NOTICEABLE DURING THE OVERNIGHT MONDAY/TUESDAY
MORNING HOURS. A STRONG LLJ STILL FORECAST TO PASS THROUGH DURING
THIS PERIOD. HAVE THEREFORE LEFT UP GALE AND STORM WATCHES AS THEY
WERE.

DUE TO THE CONTINUED UNCERTAINTY IN STRENGTH...TIMING AND TRACK OF
THE LOW AFFECTING THE WATERS DURING THE MIDDLE OF THE WEEK...THE
TYPE AND DURATION OF HAZARDS ON THE WATERS REMAINS QUESTIONABLE.
MODEL GUIDANCE IS IN GOOD AGREEMENT THAT THE LOW TRACKS OVER EASTERN
WATERS TUE NIGHT...BUT START TO DEVIATE WITH HOW LONG IT MEANDERS
ABOUT THIS LOCATION UNTIL LIFTING N. IF THE LOW REMAINS DIRECTLY
OVER THE AREA...GALE FORCE WINDS WILL LIKELY SUBSIDE TUE NIGHT WITH
ONLY SCA CONDS BEING MET (POSSIBLY ON ONLY PORTIONS OF THE WATERS)
THROUGH THU NIGHT...POSSIBLY LINGERING ON THE OCEAN WATERS INTO FRI.
THERE COULD BE OCNL GALE GUSTS WED NIGHT INTO THU MORNING IF THIS
SOLN VERIFIES.

&&

.HYDROLOGY...
A WIDESPREAD 2 TO 3 INCHES OF PCPN IS FORECAST MON NIGHT THROUGH
WEDS AFTERNOON WITH THE COASTAL STORM. THERE IS THE POTENTIAL FOR UP
TO 4 INCH AMOUNTS WHICH WILL DEPEND ON THE EVOLUTION OF THE STORM.

THESE RAIN AMOUNTS WILL LIKELY RESULT IN MINOR URBAN AND
SMALL STREAM FLOODING. THERE IS POTENTIAL FOR 1 AND 3 HR FLASH
FLOOD VALUES TO BE REACHED WITH THE FAST REACTING SMALL STREAMS IN
NE NJ/LOWER HUDSON VALLEY/SW CT. THERE IS ALSO A LOW CHANCE OF
URBANIZED FLASH FLOODING AS WELL...PRIMARILY DURING TUESDAY. WILL
CONTINUE TO HIGHLIGHT THIS POTENTIAL IN THE HWO. THE HEAVIEST
RAINFALL WOULD APPEAR TO OCCUR DURING THE LATER MORNING HOURS OF
TUESDAY INTO TUESDAY AFTERNOON.

&&

.TIDES/COASTAL FLOODING...
A PROLONGED PERIOD OF MODERATE TO HIGH EASTERLY SWELLS AND HIGH
STORM TIDES THROUGH MID WEEK WILL LIKELY CAUSE SIGNIFICANT BEACH
EROSION AND LIKELY WASH-OVER ISSUES AT THE BARRIER BEACHES.

WIDESPREAD MINOR COASTAL FLOODING IS LIKELY DURING THE MON
MORNING/EARLY AFT HIGH TIDE DUE TO A DEVELOPING COASTAL LOW
AND PERSISTENT ONSHORE FLOW AT LOCATIONS BORDERING WESTERN LI
SOUND AND THE SOUTH SHORE BAYS. HAVE ISSUED A COASTAL FLOOD ADVSY
FOR THESE LOCATIONS. WITH A NE WIND TRAJECTORY AROUND 15 KT ON NY
HARBOR...THE LOCATIONS ON THE NORTH SIDE OF THE HARBOR SHOULD FALL
SHORT...BUT SOME SPOTS ON STATEN ISLAND COULD TOUCH MINOR
LEVELS...THEREFORE HAVE ISSUED A STATEMENT HERE. MIDSHIFT MAY NEED
TO ADJUST OVERNIGHT.

ANOTHER ROUND OF WIDESPREAD MINOR TO LOCALLY MODERATE COASTAL
FLOODING IS POSSIBLE WITH THE TUESDAY MORNING/AFTN HIGH TIDE CYCLE. THE
FLOODING WITH THIS TIDAL CYCLE COULD WELL BE EXACERBATED BY HEAVY
RAINFALL.

THIS FORECAST WILL HAVE TO BE FINE TUNED AS THE TIMING...TRACK AND
INTENSITY OF THE LOW PRESSURE SYSTEM BECOME FURTHER REFINED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 1 PM EST
     THIS AFTERNOON FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 1 PM EST
     THIS AFTERNOON FOR NYZ071-073-078-176-177.
     COASTAL FLOOD ADVISORY FROM 8 AM TO 11 AM EST THIS MORNING FOR
     NYZ075-080-178-179.
NJ...NONE.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
     ANZ335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ335-338.
     STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
     ANZ330-350-353-355.
     SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ330-340-345.
     GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ350-353-
     355.

&&

SYNOPSIS...JC/24
NEAR TERM...JC/DW
SHORT TERM...JC
LONG TERM...24
AVIATION...JMC/PW
MARINE...JC/24
HYDROLOGY...JC/24
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 7, 7:27 PM EST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
727 PM EST SUN DEC 7 2014

CTZ005>008-011-012-NJZ004-006-103>108-NYZ069-070-072-074-079-090030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
NORTHEASTERN SUFFOLK-
727 PM EST SUN DEC 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SLOW MOVING COASTAL STORM WILL AFFECT THE REGION MONDAY NIGHT
THROUGH TUESDAY NIGHT WITH A BIT OF WINTRY PRECIP...BUT MAINLY
HEAVY RAIN AND STRONG WINDS. ALTHOUGH THERE IS STILL SOME
UNCERTAINTY ON TIMING...INTENSITY...AND TRACK OF THIS LOW PRESSURE
SYSTEM...THERE IS A LOW POTENTIAL FOR FLASH FLOODING ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-073-078-176-177-090030-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
727 PM EST SUN DEC 7 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM TO 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

A SLOW MOVING COASTAL STORM WILL AFFECT THE REGION MONDAY NIGHT
THROUGH TUESDAY NIGHT WITH MAINLY HEAVY RAIN AND STRONG
WINDS...ALTHOUGH A PERIOD OF WINTRY PRECIPITATION IS POSSIBLE
NORTH OF NEW YORK CITY TUESDAY NIGHT. ALTHOUGH THERE IS STILL SOME
UNCERTAINTY ON TIMING...INTENSITY...AND TRACK OF THIS LOW PRESSURE
SYSTEM...THERE IS A LOW POTENTIAL FOR FLASH FLOODING ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-090030-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
727 PM EST SUN DEC 7 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 11 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

A SLOW MOVING COASTAL STORM WILL AFFECT THE REGION MONDAY NIGHT
THROUGH TUESDAY NIGHT WITH HEAVY RAIN AND STRONG WINDS. ALTHOUGH
THERE IS STILL SOME UNCERTAINTY ON TIMING...INTENSITY...AND TRACK
OF THIS LOW PRESSURE SYSTEM...THERE IS A LOW POTENTIAL FOR FLASH
FLOODING ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-340-345-090030-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
727 PM EST SUN DEC 7 2014

...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-090030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
727 PM EST SUN DEC 7 2014

...STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-090030-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
727 PM EST SUN DEC 7 2014

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
...STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-068-090030-
WESTERN PASSAIC-ORANGE-PUTNAM-
727 PM EST SUN DEC 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SLOW MOVING COASTAL STORM WILL AFFECT THE REGION MONDAY NIGHT
THROUGH TUESDAY NIGHT WITH A WINTRY MIX AND MODERATELY STRONG
WINDS. THERE IS STILL SOME UNCERTAINTY ON TIMING...INTENSITY...AND
TRACK OF THIS LOW PRESSURE SYSTEM. IT DOES HAVE POTENTIAL TO
PRODUCE A WINTRY MIX WITH A COUPLE TENTHS OF ICE ACCRETION LATE
MONDAY NIGHT INTO TUESDAY MORNING...AND A LOW POTENTIAL TO PRODUCE
SEVERAL INCHES OF SNOWFALL TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-179-090030-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
727 PM EST SUN DEC 7 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 11 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

A SLOW MOVING COASTAL STORM WILL AFFECT THE REGION MONDAY NIGHT
THROUGH TUESDAY NIGHT WITH HEAVY RAIN AND STRONG WINDS. ALTHOUGH
THERE IS STILL SOME UNCERTAINTY ON TIMING...INTENSITY...AND TRACK
OF THIS LOW PRESSURE SYSTEM...THERE IS A LOW POTENTIAL FOR
MODERATE COASTAL FLOODING DURING THE TIMES OF HIGH TIDE TUESDAY
MORNING.

IN ADDITION...A PROLONGED PERIOD OF MODERATE TO HIGH EASTERLY
SWELLS AND HIGH STORM TIDES THROUGH MID WEEK WILL LIKELY CAUSE
SIGNIFICANT BEACH EROSION AND LIKELY WASH-OVER ISSUES AT THE
BARRIER BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-090030-
SOUTHEASTERN SUFFOLK-
727 PM EST SUN DEC 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SLOW MOVING COASTAL STORM WILL AFFECT THE REGION MONDAY NIGHT
THROUGH TUESDAY NIGHT WITH HEAVY RAIN AND STRONG WINDS. ALTHOUGH
THERE IS STILL SOME UNCERTAINTY ON TIMING...INTENSITY...AND TRACK
OF THIS LOW PRESSURE SYSTEM...THERE IS A LOW POTENTIAL FOR
MODERATE COASTAL FLOODING DURING THE TIMES OF HIGH TIDE TUESDAY
MORNING.

IN ADDITION...A PROLONGED PERIOD OF MODERATE TO HIGH EASTERLY
SWELLS AND HIGH STORM TIDES THROUGH MID WEEK WILL LIKELY CAUSE
SIGNIFICANT BEACH EROSION AND LIKELY WASH-OVER ISSUES AT THE
BARRIER BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 7:11 PM ESTCoastal Flood StatementOKXRichmond15 hr
Dec 7, 7:11 PM ESTCoastal Flood AdvisoryOKXBronx, Kings, Nassau, Queens, Suffolk, Westchester18 hr
Dec 8, 4:10 AM ESTWinter Weather AdvisoryOKXOrange, Putnam, Rockland, Westchester31 hr
Dec 8, 4:11 AM ESTSmall Craft AdvisoryOKX24 hr
Dec 8, 4:28 AM ESTFlood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more38 hr
Dec 8, 7:15 AM ESTCoastal Flood WatchOKXBronx, Nassau, Queens, Suffolk, Westchester9 hr
Dec 8, 7:15 AM ESTCoastal Flood AdvisoryOKXKings, Nassau, New York, Queens, Richmond, Suffolk32 hr
Dec 8, 3:53 PM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more27 hr
Dec 8, 3:54 PM ESTGale WarningOKX26 hr
Dec 8, 3:54 PM ESTStorm WarningOKX24 hr
Dec 8, 3:57 PM ESTCoastal Flood WarningOKXBronx, Nassau, Queens, Suffolk, Westchester22 hr

Nearby

High Wind Watches in New York, 2014High Wind Watches in Connecticut, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.